Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Started meds today  (Read 192 times)

0 Members and 1 Guest are viewing this topic.

Offline JCWest

  • Sr. Member
  • ****
  • Posts: 401
  • Rec's: 1
  • Gender: Male
    • Poke This Member
Started meds today
« on: January 07, 2014, 05:57:41 PM »
5mg of Cipralex, wish me luck

These are 10mg tablets, he wants me just on 5 (I've been on 5 before)

I am hoping and praying that it helps me get better sleep once the drug actually kicks in, I've never had side-effects with it before and my GP was confident it wouldn't contribute to my lack of sleep

The first doses always throw me for a loop, my anxiety is through the roof, my arms feel like they're on fire and I don't have a good grasp of what's realistic / what to expect

 :dazed: :spineyes:
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 440
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Started meds today
« Reply #1 on: January 07, 2014, 06:43:05 PM »
Hey JC...

Good luck to you on the Cipralex!  I am on Cipralex's sister drug, Celexa (Citalopram).  I've been on 20 mg for 6-7 weeks now, and it's really helping me.  I had some pretty harsh side effects, as my doctor started me on a therapeutic dose (20 mg).  I didn't know better at the time, or I would have asked to be started at 10 mg.  By the time I did, I wasn't about to turn back.  All the side effects cleared on days 15-16, just like those on the medication section of the forum told me they would.

Keep us up to date on how you are doing.  The very best to you, JC!...  Chuck
Bookmark and Share

Offline JCWest

  • Sr. Member
  • ****
  • Posts: 401
  • Rec's: 1
  • Gender: Male
    • Poke This Member
Re: Started meds today
« Reply #2 on: January 07, 2014, 08:44:27 PM »
Good to hear Chuck that you are doing well. I'm starting at 5mg and he wants me to just keep taking it, I may ask to go up to 10 though.

Do you have any idea what the difference is between the two drugs? What are you taking yours for?

Like I've posted elsewhere, I have had really bad insomnia and my anxiety has been skyrocketing because of it.
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 440
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Started meds today
« Reply #3 on: January 07, 2014, 10:08:22 PM »
Hi JC...

Celexa and Lexapro are exactly the same active drug.  The chemical in Celexa, citalopram, is made up of two mirror image isomers, R-citalopram and S-citalopram - aka escitalopram.  Only the 'S' form is active, with the 'R' version being about 50 times less potent.  Lexapro, escitalopram, is the more refined version of citalopram, consisting of only the 'S' isomer.  While R-citalopram is mostly inactive, it does have subtle effects which some notice, but others don't, however, the side-effects should be the same.

Both Celexa and Lexapro can cause a temporary increase in both anxiety and insomnia.  This is a side effect of the medications, caused by an increase in serotonin levels.  Your doctor has started you on a non-therapeutic dose, 5 mg, and this might help keep the side effects away.  10 mg is the lowest therapeutic dose for Lexapro (20 mg is the lowest therapeutic dose for Celexa).

If I can answer any other questions, or be of any help, let me know.  The very best to you, JC!...  Chuck
Bookmark and Share

Offline JCWest

  • Sr. Member
  • ****
  • Posts: 401
  • Rec's: 1
  • Gender: Male
    • Poke This Member
Re: Started meds today
« Reply #4 on: January 08, 2014, 05:37:47 PM »
Chuck, I've been on the meds now for 2 days at 5mg, and I'm noticing my anxiety has skyrocketed. I'm also getting a strange stinging / pins and needles sensation, mostly in my arms and legs. It's not very pronounced, and I believe I felt it before when I was on this stuff, but I can't remember. I'm assuming that it's the anxiety talking, and that the drug hasn't actually started impacting me yet?
Bookmark and Share

Offline Rhino0924

  • Jr. Member
  • **
  • Posts: 77
  • Country: us
  • Rec's: 0
  • Gender: Male
  • Mood: Confused
    Confused
  • Healthly Anxiety is the Ultimate Goal.
    • Poke This Member
Re: Started meds today
« Reply #5 on: January 08, 2014, 05:46:17 PM »
JC, that med starting affecting you within a few hours of you taking it. While your brain and body adjusts, you will most likely feel some of the side effects. This is perfectly normal and rather scary to be honest. But stay the course and try to make it 1 month before deciding if is working for you.

For me when i started Celexa I had pins and needles all over with d-realization, insomnia, fatigue, hot flashes (weird to say for a guy). Those were the most prominent ones and lasted for about 2 weeks. The last week of the two, the symptoms tapered off to where i no longer have any side effects. Been on the med for 3 months now.

It really is hard to believe those symptoms could be caused by a small pill, however your body and brain need time to adjust to them and accept them as normal. Until that happens you will get side effects sadly. You will come out stronger knowing you can endure it and being to take control again!
Bookmark and Share
“Those who think they have no time for exercise will sooner or later have to find time for illness.”  ~Edward Stanley

“Today, more than 95% of all chronic disease is caused by food choice, toxic food ingredients, nutritional deficiencies and lack of physical exercise.”  ~Mike Adams

Offline JCWest

  • Sr. Member
  • ****
  • Posts: 401
  • Rec's: 1
  • Gender: Male
    • Poke This Member
Re: Started meds today
« Reply #6 on: January 08, 2014, 05:57:25 PM »
Ok, thanks Rhino, I'm glad to know you also had the pins and needles feeling. That's really the only thing I have been feeling, aside from being a bit wired - I did not sleep at all last night yet I am completely awake today, no problem. This sucks, but thank you for the kind words, I will stick it out.
Bookmark and Share

Offline marpizza

  • Newbie
  • *
  • Posts: 15
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Lazy
    Lazy
  • Binding Infinity in a Nutshell
    • Poke This Member
Re: Started meds today
« Reply #7 on: January 08, 2014, 07:03:56 PM »
Hi JC,

I've been on Lexapro for about 5 days now. It makes me feel weird and it gives me headaches. I've only not been able to sleep one day but I've been taking it an hour before I go to bed because it makes me drowsy, which is one of the side effects, and that way I don't feel bad in the morning.

It does make me groggy and give me head aches through out the day. Today has been especially bad since I'm at work and its so boring. I'm told that after 2 weeks the symptoms will start getting better. So even though I don't want to take it because of how it makes me feel, I'm forcing myself to. Good luck!
Bookmark and Share
"It feels like I'm raining and three apples are my stomach"

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 440
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Started meds today
« Reply #8 on: January 08, 2014, 07:21:17 PM »
Hi JC...

When first starting on an SSRI anti-depressant, serotonin levels spike.  Unfortunately, anti-depressant can't be programmed to work merely on the brain.  About 90% of one's serotonin is located in the digestive system.  Even your skin utilizes serotonin, as much as the brain does.  It is a vital component of the skin's wound repair system mediating blood coagulation at wound sites and blood vessel contraction and dilation.  The strange stinging/pins and needles sensation in your arms and legs is most likely caused by the increase in serotonin in your skin.  And an increase in anxiety is very common.  Mine went through the roof.  Side effects usually subside around two weeks.  They may return for a short period of time, each time you increase your dose of anti-depressant.

Hang in there my friend.  It does get better with time.  The best to you, JC!...  Chuck
Bookmark and Share

Offline AncientMelody

  • Sr. Member
  • ****
  • Posts: 470
  • Rec's: 9
  • Personal text
    • Poke This Member
Re: Started meds today
« Reply #9 on: January 08, 2014, 09:10:03 PM »
Good luck!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
1166 Views
Last post November 12, 2007, 07:28:09 PM
by janehathaway
1 Replies
1024 Views
Last post October 31, 2009, 11:40:12 AM
by WiSp
2 Replies
589 Views
Last post November 06, 2009, 03:34:53 PM
by Reese84
8 Replies
670 Views
Last post October 01, 2010, 05:25:58 AM
by markidee
2 Replies
757 Views
Last post March 03, 2011, 12:46:14 AM
by pauly j
6 Replies
781 Views
Last post March 22, 2011, 02:05:39 AM
by Mr_Ben84